Severely dry mouth.......anyone else?

Discussion in 'Fibromyalgia Main Forum' started by Pinky, Oct 22, 2005.

  1. Pinky

    Pinky New Member

    Hi Ya all!
    I haven't messaged in quite some time, I've been doing pretty good-until recently- Major Flare! Also a pancreatitis attack last night. But my main question, Does anyone have a dry mouth so bad that you have to get up in the middle of the night 3-4 times to get a drink and then when you wake up in the morning it is so dry your tongue is stuck to the roof of your mouth? During the daY my mouth gets so dry sometimes I can hardly talk. What do you all do to make this more tolerable? Is it part of this DD? Or maybe some medication I am on? Not only do I have FM/CFS but also a seizure disorder, GERD, Heartburn, chronic esophagitis, and chronic pancreatitis. I take a numerous amount of meds., Keppra, Lexapro, Ultram, Klonopin and Tramadone. I am also on supplements Magnesium, MSM, Malic acid,calcium, Vitamin C&E, Cod liver oil and Flaxseed, ZMA, B- Complex and a multi vitamin. I drink alot of water, and gatorade and Sleepytime or Calm tea to relax me and help me sleep. Any ideas?
    Debbie
    I also wanted to add that the plaque build up on my teeth has gotten so bad since this started so severly that I could floss 4-5 times a day and still not get my teeth clean. I am using Biotene toothpaste and mouth wash for dry mouth but its not helping.[This Message was Edited on 10/22/2005]
  2. scrappnmom

    scrappnmom Member

    Hi Debbie,
    We have a lot in common! I read your letter and knew we needed to get in touch with each other. I also have Fibro and have a very dry mouth, throat and eyes. And, I also, have Epilepsy! I have Partial Complex Seizures. I take Keppra (750 mg 2 xs a day), Effexor XR, Mobic, Flexoril, WelChol. I think that my meds may be causing my dry mouth and throat to be worse, but my Rheumy also thinks I may have Sjogrens. But, he says in order to find out for sure he'd need to take me off of all my meds for the tests to be accurate. Of course he wouldn't be able to take me off of my Keppra or the Effexor XR, but I'd be willing to stop the Mobic and the Flexoril for a short time, just to know for sure. But, he is reluctant to do that because I will probably have a flare up if he does. I also have IBS, and high cholesterol. I also drink gobs of water and use the Biotene toothpaste and mouth wash. I do think it helps me somewhat. I know I have read that the dry mouth is common with Fibro, but, I don't know if that is the reason for mine or not. I had one grandmother that had Sjogrens. My other grandmother had Rheumatoid Arthritis, and My youngest daughter has Lupus. So, I have the auto-immune diseases in my family. It's truly annoying not to know for sure what the cause is for sure. I am also tired all the time. Of course, I also wonder how much my anti-depressant and my seizure med affect this. You're talking about 2 very powerful drugs that affect our brains. And it looks like (not familiar with a couple of your scripts) you may take more than 1 anti-depressant? I am seeing my Rheumy in a couple weeks and I am going to ask him if he'll do a schirmer test on me, that might get us closer to the truth. I know I wasn't much help but, just thought it was interesting that we have these similarities.
    [This Message was Edited on 10/22/2005]
  3. dragenfli

    dragenfli New Member

    i can definitely relate. i have not had severely dry mouth though until i started meds for all of this crazy stuff!!!! I'm not sure what started it; i take adderall (ADD and CFS), mirapex (muscle spasms/tremors), zonegran (seizures, zanaflex (more spasms), and cymbalta (+ supplements i just recently started but had dry mouth/eyes before them). I assume mine is due to the meds. i was on straterra and that was one of that one's side effects. it is also one of cymbalta and zonegran's side effects. with the adderall substituted for the straterra about a month ago, the dry eyes became a lot owrse until now it is bothersome and painful 24/7 instead of just often. just an idea. i have had symptoms of fibro for 4 years and was dxd this spring. hope this helps, like someone else posted, we have a choice to put up with the symptoms or the side effects. i'll take the side effects right now; ice helps--i get the soft small pieces of ice i can get from sonic or dairy queen that comes in a 10 lb. bag that is easy to such on especially in the middle of the night.
  4. jake123

    jake123 New Member

    Side effect of alot of meds - Topomax for one. I just drink alot of water and iced tea starting in the morning.
  5. rbecca47

    rbecca47 New Member

    my mouth gets extremely dry, can't hardlyl talk at times. here is what i found helps. sugar free gum, i don't so much chew it, but keep in my mouth, it helps to promote saliva, there is also something new on market, aqua drops, they are like lozengers. but to sweet for me. i hope that helps
    becca
  6. ldbgcoleman

    ldbgcoleman New Member

    Your tooth enamel is regenerated by the saliva in your mouth! There are several drops on the market and try enamelcare toothpaste by arm and hammer it has something called ACP in it that helps your teeth regenerate enamel. Do not use whitening products or toothpastes. They may make things worse! There are also some options your dentist can get you. Give them a call. Good Luck! Lynn
  7. browneyes259

    browneyes259 New Member

    ....but nothing really major. I just started at the FFC and I am taking tons of new supps and meds and my dry mouth had gotten just like yours is.

    I'm going to mention to my doc at the ffc on my 2nd visit 11/3. I'm sure it's just one of the new meds. Have just been drinking a ton more water.

    Also wakes me up at night for a drink too, so that isn't good for us.

    THe only med I just started that matches your's is the Klonopin. May be a connection.

    Hoping you figure it out soon!

    Hugs,
    Jen
  8. lighthouselady

    lighthouselady New Member

    I too have severe dry mouth. I found Biotine gum in the drugstore or Wal-Mart. If I'm out somewhere and can't get to water very quickly, I chew a couple pieces of the gum. It really helps hydrate your mouth and is supposed to help kill the bacteria that the saliva in your mouth would normally kill. I find it at Rite-Aid but I'm sure other drug stores have them too.

    Judy
  9. CanBrit

    CanBrit Member

    It seems to have started when I was given a prescription for Norflex. It's a horrible feeling. Sometimes it so dry I find it hard to even swallow.

    I'm going off the norflex for a couple of days to see if that'sit.

    Regards,

    Eileen.
  10. zerped

    zerped New Member

    I have been bothered by the same kind of dry mouth that you describe, but not so often. I know that for the short time that I took Effexor, the problem was worse (WAY too many other side effects). When I was taking St. John's Wort I never had the problem, so maybe it's something that most anti-depressants do (?).

    Cafeine is a diuretic, and I notice the problem more when I've had average-above average coffee amount (don't notice the dryness until about an hour after my last coffee). To deal with it I just drink the least amount of coffee I can and still get by, drink lots of water and keep gum on hand.